Effexor & Tramadol

Discussion in 'Fibromyalgia Main Forum' started by Aberlaine, Sep 28, 2005.

  1. Aberlaine

    Aberlaine Member

    I got my Effexor renewed a few days ago and decided to sit down and read the information pamphlet that came with it. Boy, was I surprised to read that, if I was taking Effexor, I shouldn't take tramadol, Ultram or Ultracet. My doctor had prescribed Ultracet for my breakthrough pain.

    After researching a bit, I found information that said Effexor and Ultram are similar in structure and taking them both together (I guess on a regular basis), a person could develop "seratonine syndrome".

    http://tinyurl.com/887sr (copy & paste into address bar)

    Hmm, makes me wonder if FM and/or CFIDS are syndromes caused (made worse) by the multiple use of medications.
  2. matthewson

    matthewson New Member

    I was on zoloft and tramadol with no problems. I was concerned about serotonin syndrome also, so I gradually lowered my dose of zoloft as I added the tramadol. After a year, I totally weaned off zoloft as I felt that the tramadol affected my serotonin level enough to keep my depression at bay. I have been off zoloft for 3 months now, and I feel fine. Not depressed.

    I caution though that you MUST discuss whatever you decide to do with your Dr.

    The drug interactions have to be listed on each medication, but a lot of times you can take them together (as in zoloft and xanax have warnings, but can be taken together as prescribed by a Dr.).

    Hope this makes sense! I am in a fog this morning as I am fasting for a colonoscopy tomorrow! I have to get some sugar in me soon, or my blood sugar level will plummet!

    Bottom line. Yes you must be aware that there can be interactions between meds, but a lot are used together in spite of the warning.

    Take care, Sally
  3. Mareeok

    Mareeok New Member

    serotonin syndrome. Thanks, I'll have to look it up.